MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 663G
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When did the needle pull off (while in the package / during dispensing / during preparation / during use)? were any attempts made to retrieve the broken piece? if so, was there any additional tissue damage as a result of searching for the needle piece? was the patient brought back to or to attempt retrieving the needle or was it during the initial procedure? were x-rays taken to locate the needle piece(s)? at what location was the needle found? what tissue structure is the needle located? if retained, what is the surgeon's opinion of consequences to the patient? what in the physicians opinion are the factors contributing to the event?.
 
Event or Problem Description
It was reported that a patient underwent a skin closure in (b)(6) 2018 and suture was used.During the procedure, the needle completely separated from the thread.The thread did not break and the needle remained in the patient¿s skin.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: (b)(4) 2018.Additional information was requested and the following was obtained: when did the needle pull off (while in the package / during dispensing / during preparation / during use)? during use.2.Were any attempts made to retrieve the broken piece? yes.A.Was there any additional tissue damage as a result of searching for the needle piece? no.B.Was the patient brought back to or to attempt retrieving the needle or was it during the initial procedure? it occurred during procedure.3.Were x-rays taken to locate the needle piece(s)? no a.At what location was the needle found? in the dermis 4.What tissue structure is the needle located? skin 5.If retained, what is the surgeon's opinion of consequences to the patient? not retained 6.What in the physicians opinion are the factors contributing to the event? the suture separated from the thread.The needle was visible in the wound and easily removed.No obvious reason for this to happen.

Brand Name
ETHILON SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7264521
Report Number2210968-2018-70816
Device Sequence Number11196727
Product Code GAR
UDI-Device Identifier10705031007772
UDI-Public10705031007772
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number663G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1